Alert archive / Idaho / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 36, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jul 7, 2007, 5:30 PM MDT for Lemhi County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 5:30 PM MDT (23:30 UTC)
- Expired
- Jul 7, 2007, 6:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Lemhi County, ID
The radar
The Missoula radar (KMSX), 177 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 11.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3418 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 072331
SVRMSO
IDC059-080015-
/O.NEW.KMSO.SV.W.0036.070707T2330Z-070708T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
530 PM MDT SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LEMHI COUNTY IN EAST CENTRAL IDAHO...
* UNTIL 615 PM MDT.
* AT 528 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF HALE
GULCH EAST OF SHOUP...OR ABOUT 26 MILES NORTHWEST OF
SALMON...AND WAS MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HALE GULCH EAST OF SHOUP AROUND 545 PM MDT...
NORTH FORK AROUND 605 PM MDT...
GIBBONSVILLE AROUND 610 PM MDT.
DAMAGING WINDS ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LARGE HAIL
IS POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
LAT...LON 4528 11459 4538 11467 4555 11453 4544 11432
4552 11423 4559 11406 4568 11400 4565 11391
4561 11389 4559 11381 4522 11381 4522 11465
$$
DICKERSON2 follow-up statements
000
WWUS55 KMSO 080006
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
606 PM MDT SAT JUL 7 2007
IDC059-080015-
/O.CON.KMSO.SV.W.0036.000000T0000Z-070708T0015Z/
LEMHI ID-
606 PM MDT SAT JUL 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR NORTHWESTERN LEMHI COUNTY...
* AT 558 PM MDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES WEST OF
SHOUP...OR ABOUT 34 MILES WEST OF SALMON...AND WAS MOVING NORTHEAST
AT 10 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4528 11459 4538 11467 4555 11453 4544 11432
4552 11423 4559 11406 4568 11400 4565 11391
4561 11389 4559 11381 4522 11381 4522 11465
$$
DICKERSON000
WWUS55 KMSO 080016
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
614 PM MDT SAT JUL 7 2007
IDC059-080024-
/O.EXP.KMSO.SV.W.0036.000000T0000Z-070708T0015Z/
LEMHI ID-
614 PM MDT SAT JUL 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEMHI COUNTY
EXPIRES AT 615 PM MDT...
THE THUNDERSTORM WHICH LEAD TO THE WARNING HAS SINCE WEAKENED AND IS
NO LONGER SEVERE. HOWEVER...GUSTY OUTFLOW WINDS TO 50 MPH...BRIEF
HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING CAN BE EXPECTED THROUGH
700 PM THIS EVENING.
LAT...LON 4528 11459 4538 11467 4555 11453 4544 11432
4552 11423 4559 11406 4568 11400 4565 11391
4561 11389 4559 11381 4522 11381 4522 11465
$$
DICKERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:19 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 7, 2:19 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
219 PM MDT SAT JUL 7 2007
.DISCUSSION...THE AIR MASS HAS BECOME UNSTABLE WITH STRONG HEATING
THIS AFTERNOON...THE BEST/DEEPEST INSTABILITY EXISTS SOUTH OF A
LINE FROM RIGGINS IDAHO...THROUGH HAMILTON...TO DRUMMOND MONTANA.
A WEAK DISTURBANCE MOVING THROUGH SOUTHERN IDAHO WILL BE PROVIDING
MOISTURE AND DECENT DYNAMICAL LIFT FOR AN AREA ACROSS LEMHI AND
SOUTHERN IDAHO COUNTY OF NORTH-CENTRAL IDAHO...AND SOUTHWEST
MONTANA. SCATTERED THUNDERSTORMS (SOME WITH WETTING RAINS AND
GUSTY WINDS) WILL BE DEVELOPING THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO THE EVENING HOURS. IN ADDITION...WINDS ALOFT
WILL MIX TO THE SURFACE RESULTING IN BREEZY NORTHWEST WINDS
INTO THE EVENING HOURS ACROSS THE SOUTHERN ZONES. AS A RESULT...A
RED FLAG WARNING REMAINS IN EFFECT FOR THE SOUTHERN PORTION OF THE
FORECAST AREA.
SUNDAY THROUGH MONDAY...A SHORT-WAVE TROUGH FEATURE MOVING INTO
WESTERN B.C. SUNDAY WILL TAKE A MORE SOUTHERLY TRACK MONDAY AND
DIP INTO NORTHEAST MONTANA LATER MONDAY. DURING THIS PERIOD...THE
RESIDING RIDGE AMPLIFIES OFF THE WEST COAST RESULTING IN A
NORTHWEST FLOW ALOFT OVER THE NORTHERN ROCKIES REGION. THIS
PATTERN WILL OFFER CONTINUED WARM (THOUGH NOT AS HOT) AND DRIER
CONDITIONS. BREEZY AFTERNOON/EVENING WEST TO NORTHWEST WINDS WILL
ALSO BE FEATURED.
LONG RANGE MODELS CONTINUE NORTHWESTERLY FLOW OVER THE NORTHERN
ROCKIES THROUGH WEDNESDAY. LITTLE IN THE WAY OF MOISTURE WILL BE
PRESENT SO EXPECT A RELATIVELY DRY PERIOD WITH ONLY A FEW MID AND
HIGH LEVEL CLOUDS. WEDNESDAY...ANOTHER RIDGE OF HIGH PRESSURE IS
EXPECTED TO BUILD. ALTHOUGH FORECAST MODELS AGREE ON MOVING THIS
RIDGE OVER THE REGION BY FRIDAY THERE IS STILL SOME UNCERTAINTY ON
HOW STRONG (AND THUS HOW WARM) IT WILL BE. THE POTENTIAL DOES
EXIST FOR RECORD WARM TEMPERATURES TO BE SEEN ACROSS THE REGION
ONCE AGAIN. ADDITIONALLY...SOME MOISTURE IS EXPECTED TO MAKE IT
INTO THE REGION BY THURSDAY AFTERNOON...REINTRODUCING THE
POSSIBILITY OF AFTERNOON CONVECTION FOR LATE IN THE WEEK.
&&
.AVIATION...SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING HOURS WITH SOME STORMS CAPABLE OF PRODUCING GUSTY WINDS
AND SMALL HAIL. TERMINALS MOST AFFECTED WILL BE KSMN...KBTM...K3DU.
PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THIS AFTERNOON/EVENING AS THUNDERSTORMS AND BREEZY CONDITIONS
DEVELOP ACROSS FIRE WEATHER ZONES 109...110...111 AND SOUTHERN
PORTION OF FW ZONES 103 AND 108. MANY OF THESE STORMS WILL HAVE
RAINFALL (SOME WETTING RAINS)...BUT IN LIGHT OF THE RECENT HEAT
WAVE RESULTING DRY CONDITIONS...NEW FIRE STARTS WILL BE POSSIBLE
AS LIGHTNING STRIKES CURED/CURING FUELS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR BITTERROOT-
DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-EAST LOLO.
ID...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CLEARWATER/NEZ
PERCE.
&&
SHORT TERM...MSJ
LONG TERM....VIA
AVIATION...DEROSAHazardous weather outlook, Jul 7, 2:37 AM MDT, 14 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 237 AM MDT SAT JUL 7 2007 IDZ005>010-MTZ004>007-043-072200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 237 AM MDT SAT JUL 7 2007 /137 AM PDT SAT JUL 7 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. STORMS WILL START OFF ON THE DRY SIDE AND THEN MOISTEN UP. NEW FIRE STARTS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES ACROSS THE REGION COULD AGAIN APPROACH RECORD LEVELS THE LATTER HALF OF NEXT WEEK AS THE CURRENT HEAT WAVE REINTENSIFIES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ001>003-072200- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- 237 AM MDT SAT JUL 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT VERY WARM CONDITIONS WILL CONTINUE OVER THE AREA TODAY. THOUGH RECORD HIGH TEMPERATURES ARE NOT ANTICIPATED...AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO CLIMB TO BE ABOUT 10 DEGREES ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES ACROSS THE REGION COULD AGAIN APPROACH RECORD LEVELS THE LATTER HALF OF NEXT WEEK AS THE CURRENT HEAT WAVE REINTENSIFIES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 7, 4:41 PM MDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
441 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 15 W SHOUP 45.38N 114.59W
07/07/2007 E0.75 INCH LEMHI ID PARK/FOREST SRVC
LOOKOUT ON LONG TOM MOUNTAIN REPORTED LITTLE RAIN...BUT
PENNY SIZE HAIL COVERING GROUND.
&&
SMITHLocal storm report, Jul 7, 4:55 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
455 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST 5 ESE NORTH FORK 45.38N 113.90W
07/07/2007 M63 MPH LEMHI ID MESONET
KRILEY CREEK RAWS MEASURED A WIND GUST TO 63MPH
&&
SMITHLocal storm report, Jul 7, 4:57 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
457 PM MDT SAT JUL 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 15 W SHOUP 45.38N 114.59W
07/07/2007 E1.00 INCH LEMHI ID PARK/FOREST SRVC
THE LOOKOUT ON LONG TOM CALLED BACK TO REPORT THAT THEY
RECEIVED QUARTER SIZE HAIL AND THE STORM HAS PASSED
&&
SMITHThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 10:21 PM MDT | Red Flag Warning | MSO | Clearwater, Idaho | 24 hr |
| Jul 7, 4:41 PM MDT | Severe Thunderstorm Warning | MSO | Lemhi | 49 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.